On the regularization of Cauchy-type integral operators via the density interpolation method and applications

Vicente Gómez, Carlos Pérez-Arancibia*

*Corresponding author for this work

Research output: Contribution to journalArticleAcademicpeer-review

1 Citation (Scopus)


This paper presents a regularization technique for the high order efficient numerical evaluation of nearly singular, principal-value, and finite-part Cauchy-type integral operators. By relying on the Cauchy formula, the Cauchy-Goursat theorem, and on-curve Taylor interpolations of the input density, the proposed methodology allows to recast the Cauchy and associated integral operators as smooth contour integrals. As such, they can be accurately evaluated everywhere in the complex plane—including at problematic points near and on the contour—by means of elementary quadrature rules. Applications of the technique to the evaluation of the Laplace layer potentials and related integral operators, as well as to the computation conformal mappings, are examined in detail. The former application, in particular, amounts to a significant improvement over the recently introduced harmonic density interpolation method. Spectrally accurate discretization approaches for smooth and piecewise smooth contours are presented. A variety of numerical examples, including the solution of weakly singular and hypersingular Laplace boundary integral equations, and the evaluation of challenging conformal mappings, demonstrate the effectiveness and accuracy of the density interpolation method in this context.

Original languageEnglish
Pages (from-to)107-119
Number of pages13
JournalComputers & mathematics with applications
Publication statusPublished - 1 Apr 2021
Externally publishedYes


  • n/a OA procedure


Dive into the research topics of 'On the regularization of Cauchy-type integral operators via the density interpolation method and applications'. Together they form a unique fingerprint.

Cite this